Most Active Stories
- Growing sagebrush and other native seed: Crackpot idea or lucrative business venture?
- Wyoming missed out on last uranium boom, but planning for the future
- South Africans strive to limit damage to landscape as elephant populations grow
- Wolf trapping raises concerns about trapping the wrong animals
- Study finds BLM’s wild horse management practices are flawed
On Air Staff and WPM Interns
Shots - Health News
Fri February 1, 2013
Novartis Recalls Triaminic And Theraflu Cough Syrups
Originally published on Fri February 1, 2013 2:44 pm
The Consumer Products Safety Commission says that "child-resistant" caps on some bottles of cough and flu syrup aren't as sturdy as advertised.
Those drugs are responsible for tens of thousands of poisoning incidents in children each year. Acetaminophen in large doses can be especially damaging to the liver.
To avoid the risk of poisoning, the consumer agency advises users to stop using the products any Triaminic or Theraflu "warming liquid" purchased between May 2010 and December 2011.
Novartis, the pharmaceutical company that makes the products, has received 12 reports of children unscrewing the caps on the faulty products. Four of those kids ingested the product, and one needed medical attention.
But it might be too late, anyway. A Novartis spokeswoman tells ABC News that an estimated 97 percent of the recalled syrups have already been consumed, returned or quarantined in a warehouse.